Alert archive / California / Wind Advisories in 2008
Wind Advisory 26, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 3, 2008, 1:52 PM PST. It took effect at Nov 3, 2008, 2:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 1:52 PM PST (21:52 UTC)
- In effect from
- Nov 3, 2008, 2:00 PM PST
- Expired
- Nov 3, 2008, 6:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 032152 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 152 PM PST MON NOV 3 2008 CAZ015-040200- /O.NEW.KSTO.WI.Y.0026.081103T2200Z-081104T0200Z/ NORTHERN SACRAMENTO VALLEY- 152 PM PST MON NOV 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A FAST MOVING COLD FRONT WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS TO THE NORTHERN SACRAMENTO VALLEY THROUGH THE EARLY EVENING. SUSTAINED SOUTH WINDS AROUND 25 MPH WILL BE POSSIBLE...WITH SOME LOCAL GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PALMER
1 follow-up statement
000 WWUS76 KSTO 040150 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 550 PM PST MON NOV 3 2008 CAZ015-040300- /O.EXP.KSTO.WI.Y.0026.000000T0000Z-081104T0200Z/ NORTHERN SACRAMENTO VALLEY- 550 PM PST MON NOV 3 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... A POTENT FAST MOVING COLD FRONT IS PRODUCING STRONG GUSTY SOUTHERLY WIND IN THE SACRAMENTO VALLEY AS IT MOVES THROUGH. WIND IS EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN THE NORTHERN SACRAMENTO VALLEY AFTER 6 PM. HOWEVER BREEZY CONDITIONS WILL CONTINUE OVER THE NEXT SEVERAL HOURS. SOUTH TO SOUTHEAST WIND OF 15 TO 25 MPH WITH LOCAL GUSTS UP TO 35 MPH CAN BE EXPECTED. WIND IS FORECAST TO GRADUALLY DECREASE AFTER 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 10:00 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 3, 10:00 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PST MON NOV 3 2008 .DISCUSSION...WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE JUST OFF THE NORTHERN CALIFORNIA COAST THIS MORNING...SENDING TWO SEPARATE DISTURBANCES ACROSS THE REGION TODAY. THIS FIRST OF WHICH IS CURRENTLY MOVING ACROSS NORTHERN CALIFORNIA...WITH RADAR IMAGERY SHOWING A BAND OF LIGHT PRECIPITATION EXTENDING FROM THE RENO AREA BACK TO THE SOUTHWEST THROUGH STOCKTON...AND SANTA CRUZ. THEREFORE...HAVE UPDATED THE FORECAST THIS MORNING TO INCLUDING SCATTERED LIGHT SHOWERS ACROSS THE SOUTHERN PORTION OF THE WARNING AREA. THE SECONDARY SYSTEM WHICH IS JUST OFF THE NORTHWEST COAST THIS MORNING IS THE MORE IMPRESSIVE COLD FRONT. THIS COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING...WITH THE BRUNT OF THE PRECIPITATION REACHING THE SACRAMENTO AREA IN AND AROUND THE AFTERNOON COMMUTE. THIS SYSTEM IS TAPPING SOME BETTER PWS THAN THIS FIRST WAVE...WITH VALUES RANGING BETWEEN AN INCH AND 1.25 INCHES. ALTHOUGH THE FLOW IS NOT THE MOST CONDUCIVE TO OPTIMIZE THE OROGRAPHICS...THE WILL BE SOME PRETTY GOOD DYNAMICS AND INSTABILITY WITH THIS SYSTEM TO PRODUCE SOME HIGHER RAIN RATES. THEREFORE...WILL CONTINUE TO MONITOR THIS SYSTEM AS IT MOVES ACROSS THE REGION LATER TODAY FOR SOME LOCALIZED FLOODING DUE TO CLOGGED DRAINS OR POTENTIAL DEBRIS FLOWS OVER THE BURN AREAS. SOME LOCALLY GUSTY WINDS WILL ALSO ACCOMPANY THE FRONT...WITH SOME GUSTS UP TO 30 MPH POSSIBLE IN THE VALLEY AND UP TO 40 MPH OVER THE MOUNTAINS . SNOW LEVELS WILL BE LOWERING TODAY TO AROUND 6000 FEET AND THEN LOWERING TO AROUND 5000 FEET TONIGHT...WHICH IS WHY A WINTER WEATHER ADVISORY WILL GO INTO EFFECT AT 1 PM FOR THE SIERRA. PALMER && .AVIATION...RAIN SHOWERS AND MVFR/VFR CIGS HAVE SPREAD INTO THE NORTHERN SACRAMENTO VALLEY AHEAD OF PACIFIC SYSTEM WHICH IS MOVING ONSHORE. RAIN AND AREAS OF MVFR CIGS ARE EXPECTED TO SPREAD ACROSS THE REST OF THE NORTHERN CENTRAL VALLEY TODAY AND INTO TONIGHT...WITH SOUTHERLY WINDS PICKING UP SOME IN THE AFTERNOON. SNOW IN THE NORTHERN SIERRA AND SOUTHERN CASCADES TODAY...WITH SNOW LEVELS DROPPING FROM 6500 FEET TO BELOW 5000 FEET OVERNIGHT. GUSTS TO 40 KTS POSSIBLE IN THE HIGHER MOUNTAINS. RAIN IN THE VALLEY WILL GRADUALLY DIMINISH BY 12Z TUESDAY WITH LINGERING SHOWERS IN THE MOUNTAINS. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER WEATHER ADVISORY FOR SNOW FROM 1 PM THIS AFTERNOON TO 7 AM PST TUESDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Nov 3, 4:40 AM PST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 440 AM PST MON NOV 3 2008 CAZ013>019-063-064-066>069-041500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 440 AM PST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD PRECIPITATION ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY. PERIODS OF HEAVY PRECIPITATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS THE COLD FRONT MOVES THROUGH. PRECIPITATION WILL TAPER OFF TO SHOWERS LATER TONIGHT BEHIND THE COLD FRONT. UP TO A FOOT OF SNOW WILL BE POSSIBLE AT THE HIGHER PASS LEVELS OF THE NORTHERN SIERRA BY EARLY TUESDAY...AND COMBINED WITH BREEZY WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES OVER THE PASSES OF INTERSTATE 80 AND HIGHWAY 50. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:00 AM PST | Winter Weather Advisory | STO | 24 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.